Temporal Arteritis

Posted by Harriet @harriet, Nov 14, 2011

Any info on treatment for temporal arteritis after 2 years onset. Mother dx in Jan’09 and still with severe symptoms with tapering of prednisone. Now at 20 mg, but with headaches, stomach problems-nausea, weakness, and generally not feeling well. Any info would be helpful? Has anyone been cured and completely off prednisone and how long did it take. My mother is 89 and is becoming very frail, shakey, and weak.

@shirley17

I am an elderly woman recently diagnosed with temporal arteritis with severe temple pain and eye problems. I am on 40 mg prednisone a day and blood pressure meds had to be increased, my feet looks like elephants, and very anemic.

Jump to this post

Hi @shirley17, I would like to add my welcome to Connect along with Collen (@colleenyoung). I agree with Colleen that I would hope your doctor can explain or treat the swelling in your feet and ankles. I have polymyalgia rheumatica (PMR) and take prednisone which I believe is for the inflammation of the joints in my case. It sounds like the prednisone was started when you were recently diagnosed. Have you been back to see your doctor since you were diagnosed with temporal arteritis?

I would recommend talking with your doctor about your swelling in the feet and ankles as soon as you can. You might want to try and keep your legs elevated when possible to help with the swelling. Mayo Clinic has a symptom checker that you can use to help identify some of the common causes for swelling in the feet and legs. Here is the link:

https://www.mayoclinic.org/symptom-checker/foot-swelling-or-leg-swelling-adult/related-factors/itt-20009075

John

REPLY
@shirley17

I am an elderly woman recently diagnosed with temporal arteritis with severe temple pain and eye problems. I am on 40 mg prednisone a day and blood pressure meds had to be increased, my feet looks like elephants, and very anemic.

Jump to this post

Hi Colleen,

I've been on the prednisone about 1-1/2 months.  The doctor said today the prednisone could be causing the swelling, but ordered an venous doppler

 

 

REPLY
@shirley17

I am an elderly woman recently diagnosed with temporal arteritis with severe temple pain and eye problems. I am on 40 mg prednisone a day and blood pressure meds had to be increased, my feet looks like elephants, and very anemic.

Jump to this post

Thanks, John.  Talked with y doctor today.  She has ordered some further tests.

 

Shirley

 

 

REPLY
@shirley17

I am an elderly woman recently diagnosed with temporal arteritis with severe temple pain and eye problems. I am on 40 mg prednisone a day and blood pressure meds had to be increased, my feet looks like elephants, and very anemic.

Jump to this post

Thanks so much for your information.  Good luck with your weight loss.  I am gaining at the moment.

 

Shirley

 

 

REPLY
Please login or register to post a reply.